MAUDE Adverse Event Report: SMITH & NEPHEW, INC. JII CR LOCKING FEM IMPACTOR BUMPER; PROBE

SMITH & NEPHEW, INC. JII CR LOCKING FEM IMPACTOR BUMPER; PROBE
Model Number 74018903
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/25/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during surgery, while impacting the femoral component, the plastic impactor broke.Procedure concluded with a backup device from smith and nephew, without a delay or an injury.
 
Additional Manufacturer Narrative
H6: the affected complaint device, used in treatment, was not returned for evaluation.Therefore, a product analysis could not be performed and complaint could not be confirmed.The clinical/medical investigation concluded that this complaint from the united states reports that the journey ii femoral impactor bumper broke during use.The procedure concluded with a backup device from smith and nephew, without a delay or an injury to the patient.Smith and nephew has not received adequate materials (operative reports or x-rays) to fully evaluate the complaint, but if additional clinically relevant materials are later received, then the case may be re-opened for further evaluation.A complaint history review found related failures; this failure mode will be monitored for future complaints and assessed for any necessary corrective actions.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.A review of the risk management file revealed this failure mode was previously identified.This device is a reusable instrument that can be exposed to numerous surgeries; damage from repeated use can occur.Damage from prolonged use, misuse or rough handling are likely probable causes of the reported event.We recommend that all reusable instruments be routinely inspected for wear and damage and replaced as necessary.Based on this investigation, the need for corrective action is not indicated.Without the return of the actual product involved or product information, our investigation could not proceed.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
JII CR LOCKING FEM IMPACTOR BUMPER
Common Device Name
PROBE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key10558621
Report Number1020279-2020-04748
Device Sequence Number16838958
Product Code HXB
UDI-Device Identifier00885556697979
UDI-Public00885556697979
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/30/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number74018903
Device Catalogue Number74018903
Device Lot Number16CBG0025
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/25/2020
Supplement Date Received by Manufacturer07/29/2021
Initial Report FDA Received Date09/21/2020
Supplement Report FDA Received Date07/30/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;